Mississippi, 2005Tornado in Mississippi, January 13, 2005
January 13, 2005 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 13, 3:25 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 13, 3:25 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
325 AM CST THU JAN 13 2005
.DISCUSSION...
MAIN WEATHER PROBLEMS ARE UP FRONT IN THE NEXT FEW HOURS AS A STRONG
SQUALL LINE PROGRESSES EASTWARD ACROSS THE GULF STATES. THE LINE IS
MEASURED OFF SATELLITE AND RADAR LOOPS TO BE MOVING AROUND 26 KT
WHICH PLACES IT IN THE BATON ROUGE AREA AROUND 5 AM AND THE GREATER
NEW ORLEANS AREA AFTER SUNRISE...AROUND 8 AM. THE LINE HAS ONLY
PRODUCED WIND GUSTS GENERALLY AROUND 40 MPH IN ITS PASSAGE ACROSS
THE WESTERN PART OF LA. THE RICKS INDEX/PCPN CALCULATOR INDICATED
WIND GUST POTENTIAL OF 28-38 KT (32-44 MPH) AND VIL VALUES HAVE TO
EXCEED 55 TO GET PENNY SIZED HAIL. ONE CONCERN IS ROGUE CELLS AHEAD
OF THE LINE IN A HELICITY RICH ENVIRONMENT THAT COULD SPIN UP
TORNADOES...HENCE WATCH #8. THE OTHER CONCERN IS THE ISOTHERMAL
LAYERING AFTER THE SQUALL PASSAGE THROUGH THE IN-LAG FRONT THAT
COULD YIELD ABOUT 6 HOURS OF RAINFALL. PCPN CALCULATOR NUMBERS SHOW
2.11 INCHES WITH POTENTIAL OF 4.19 AND FMAP OF 1.61 INCHES. GIVEN
THE INTENSITY OF THE RAINFALL ALONG THE LEADING EDGE AND THE
PERSISTENCE OF A RAIN SHIELD PRIOR TO UPPER TROUGH PASSAGE...THESE
AMOUNTS (1.5-2 WITH ISOLATED 4) SEEM REASONABLE BUT FFG VALUES ARE
HIGH AND THE AREA SHOULD BE ABLE TO MANAGE THESE AMOUNTS. FEEL THAT
MUCH OF THE RAIN WILL HAVE MOVED EAST OF THE AREA BY 00Z EXCEPT FOR
THE MS GULF COAST. PLAN ON DROPPING TO ZERO IN SECOND PERIOD WITH 30
PERCENT ON THE MS COAST EARLY EVENING.
AFTER TODAY...A MORE SEASONABLE STRETCH SEEMS TO BE IN STORE ON
TEMPS A DRY PERIOD FOR THE NEXT SEVERAL DAYS.
&&
.MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE UNDERWAY ON THE
ONSHORE FLOW AND WILL REMAIN POST-FRONTAL.
&&
.PRELIMINARY POINT TEMP/POPS...
MCB 67 38 56 33 / 90 00 00 00
BTR 68 40 57 33 / 90 00 00 00
MSY 72 45 58 37 / 90 00 00 00
GPT 70 43 59 36 / 90 30 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #8 LAZ034>037-046>050-056 TIL 9 AM CST.
MS...TORNADO WATCH #8 MSZ068>071 TIL 9 AM CST.
LA AND MS COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE COASTAL WATERS FROM KPQL TO THE ATCHAFALAYA RIVER INCLUDING
TIDAL LAKES.
&&
24
Hazardous weather outlook, Jan 13, 6:00 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CST THU JAN 13 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CST THU JAN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...TORNADO WATCH NUMBER 8 IS IN EFFECT UNTIL 9 AM CST FOR THE
SOUTHERNWEST MISSISSIPPI COUNTIES AND THE EAST-CENTRAL PARISHES OF
LOUISIANA...
...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 11 AM CST FOR
TANGIPAHOA AND WASHINGTON PARISHES IN LOUISIANA...PEARL RIVER COUNTY
MISSISSIPPI...
SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING WITH THE
PASSAGE OF A SQUALL LINE. THE PRIMARY THREAT WILL BE ISOLATED
TORNADOES THAT MAY GENERATE FROM STORMS MOVING JUST IN ADVANCE AND
ALONG THIS SQUALL LINE. DAMAGING STRAIGHT-LINE WINDS MAY ALSO RESULT
FROM THE SQUALL LINE. A STRONG COLD FRONT WILL FOLLOW ACROSS THE
OUTLOOK AREA DURING THE AFTERNOON.
HEAVY RAINFALL...
HEAVY RAINS ARE LIKELY IN ASSOCIATION WITH THE SQUALL LINE. MODERATE
RAINS WILL CONTINUE AFTER THE SQUALL LINE PASSAGE AND UNTIL THE
ACTUAL FRONT PASSES...A PERIOD OF 4 TO 6 HOURS. RAINFALL AMOUNTS OF
GENERALLY 1-2 INCHES CAN BE EXPECTED TODAY WITH ISOLATED AMOUNTS TO 4
INCHES POSSIBLE. WHILE FLASH FLOODING IS NOT ANTICIPATED SOME PONDING
OF WATER MAY OCCUR IN SOME URBAN AREAS.
MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MISSISSIPPI AND SOUTHEAST
LOUISIANA COASTAL WATERS INCLUDING THE TIDAL LAKES FOR STRONG
SOUTHERLY WINDS THIS MORNING SHIFTING TO STRONG WEST AND NORTHWEST
WINDS LATER TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE MAINLY IN THE OUTER
WATERS FRIDAY.
SEASONAL...
A LIGHT FREEZE IS POSSIBLE ACROSS THE NORTHERN HALF OF THE OUTLOOK
AREA SATURDAY MORNING AND AGAIN SUNDAY MORNING. THESE AREAS HAVE BEEN
ALREADY EXPOSED TO FREEZING CONDITIONS THIS SEASON.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME PRIMARILY BETWEEN 5 AM AND 11 AM IN
ANTICIPATION OF SQUALL LINE PASSAGE.
24
In the hours before
Special weather statement, Jan 13, 6:40 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 AM CST THU JAN 13 2005
LAZ034>036-046>048-MSZ068-069-131320-
AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA-
POINTE COUPEE LA-WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS-
640 AM CST THU JAN 13 2005
TORNADO WATCH NUMBER 8 HAS BEEN CANCELED FOR...
WILKINSON AND AMITE COUNTIES IN MISSISSIPPI.
WEST AND EAST FELICIANA...WEST AND EAST BATON ROUGE...POINTE COUPEE
AND IBERVILLE PARISHES IN LOUISIANA.
THE LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES HAS
MOVED EAST OF THESE AREAS.
17
Special weather statement, Jan 13, 6:40 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 AM CST THU JAN 13 2005
LAZ034>036-046>048-MSZ068-069-131320-
AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA-
POINTE COUPEE LA-WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS-
640 AM CST THU JAN 13 2005
TORNADO WATCH NUMBER 8 HAS BEEN CANCELED FOR...
WILKINSON AND AMITE COUNTIES IN MISSISSIPPI.
WEST AND EAST FELICIANA...WEST AND EAST BATON ROUGE...POINTE COUPEE
AND IBERVILLE PARISHES IN LOUISIANA.
THE LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES HAS
MOVED EAST OF THESE AREAS.
TORNADO WATCH NUMBER 8 REMAINS IN EFFECT FOR THE FOLLOWING
LOCATIONS...
PIKE AND WALTHALL COUNTIES IN MISSISSIPPI.
ST HELENA...LIVINGSTON...ASCENSION AND ASSUMPTION PARISHES IN
LOUISIANA.
17/24
Special weather statement, Jan 13, 6:59 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 AM CST THU JAN 13 2005
LAZ038-057-058-131355-
ST. JAMES LA-ST. JOHN THE BAPTIST LA-TANGIPAHOA LA-
659 AM CST THU JAN 13 2005
AT 655 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HAMMOND IN TANGIPAHOA
PARISH TO NEAR LAPLACE IN ST. JOHN THE BAPTIST PARISH. THIS LINE OF
THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 35 MPH...AND WILL PRODUCE
PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OR 45 TO 50 MPH.
HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR CAN ALSO BE EXPECTED WITH
THIS LINE OF THUNDERSTORMS. THIS LINE OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND NEAR LAPLACE...PONTCHATOULA...AND HAMMOND THROUGH
755 AM.
STAY IN STURDY STRUCTURE AWAY FROM WINDOWS AS THIS SQUALL LINE MOVES
THROUGH THE AREA. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA
FOR ADDITIONAL UPDATES.
32
Local storm report, Jan 13, 7:40 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
740 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 3 E TICKFAW 30.58N 90.44W
01/13/2005 TANGIPAHOA LA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE N CHERRY STREET EXTENSION AREA
AND GOUDEAUX ROAD.
&&
RJRSpecial weather statement, Jan 13, 8:30 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CST THU JAN 13 2005
LAZ059>070-131530-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
LOWER TERREBONNE-ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
830 AM CST THU JAN 13 2005
...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
LOUISIANA THIS MORNING....
AT 830 AM CST...A LINE OF NUMEROUS THUNDERSTORMS AND SHOWERS WAS
MOVING EAST AT 25 MILES AN HOUR. THE LINE OF THUNDERSTORMS EXTENDED
FROM NEW ORLEANS SOUTHWEST TO DULAC. NEW ORLEANS INTERNATIONAL AND
LAKE FRONT AIRPORT REPORTED WIND GUSTS TO 40 MILES AN HOUR DURING
THE PAST HOUR.
STAY IN A STURDY STRUCTURE AWAY FROM WINDOWS AS THIS LINE OF
THUNDERSTORMS MOVES ACROSS THE AREA THIS MORNING. STAY TUNED FOR
LATER STATEMENTS AND POSSIBLE WARNINGS REGARDING THIS HAZARDOUS
WEATHER EVENT.
Special weather statement, Jan 13, 8:33 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
833 AM CST THU JAN 13 2005
LAZ040-MSZ080-131530-
HANCOCK MS-ST. TAMMANY LA-
833 AM CST THU JAN 13 2005
AT 825 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PEARL RIVER IN SAINT
TAMMANY PARISH TO NEAR NEW ORLEANS IN ORLEANS PARISH. THIS LINE OF
THUNDERSTORMS IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS
IN AND NEAR PEARL RIVER...SLIDELL...PEARLINGTON...STENNIS SPACE
CENTER...KILN...DIAMONHEAD...WAVELAND...AND BAY SAINT LOUIS THROUGH
930 AM. THE LINE OF THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL OF 1 TO 2 INCHES.
SEEK SHELTER IN STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA
FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
32
Tornado, Pearl River
- When
- January 13, 8:35 AM CST to 8:40 AM CST
- Where
- Pearl River County, Picayune
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $7,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.533, -89.683
A weak tornado touched down briefly along Memorial Boulevard causing minor damage to the windows and roofs of three businesses and knocking out the windows of 16 vehicles in parking lots.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, January 13, 20052 deaths · 5 injured · $255,000 · F1 · 2 events
- Tornado in South Carolina, January 13, 20051 injured · $2.0 million · F2 · 1 event
- Flash Flood and Hail in Mississippi, January 13, 20054 injured · $2.2 million · 80 kt wind · 45 events
- Damaging Wind in Louisiana, January 13, 200515 injured · 50 kt wind · 1 event
- Flash Flooding in North Carolina, January 13 to 14, 2005$800,000 · 2 events
- Tornado and Damaging Winds in Illinois, January 13, 2005$86,000 · F1 · 5 events
- Tornado and Damaging Winds in Mississippi, January 13, 2005$70,000 · F1 · 4 events
- Damaging Winds in Louisiana, January 13, 2005$191,000 · 68 kt wind · 6 events
- Damaging Winds in Tennessee, January 13, 2005$76,000 · 78 kt wind · 21 events
- Damaging Wind in Alabama, January 13, 2005$110,000 · 55 kt wind · 1 event
- Damaging Winds in Tennessee, January 13, 2005$65,000 · 65 kt wind · 4 events
- Damaging Wind in Missouri, January 13, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442935.